MAUDE Adverse Event Report: STRYKER GMBH G4 LONG NAIL RIGHT D10XL360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH G4 LONG NAIL RIGHT D10XL360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 8425-0360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "gamma 4 nail implanted 5 months ago.Patient had sub-troch non-union and fell, gamma 4 nail broke.Patient never healed and was allowed to 'wait there' for the surgeon and pa." it was also reported that there was an infection, and the patient was revised.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the item was returned in broken condition.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The device inspection revealed the following: the nail was completely broken in the thinned webs of the proximal drill hole for the lag screw.The appearance of the breakage surfaces identified the nail had broken in fatigue manner ¿ indicated by lines of rest and missing plastic deformation.Provided x-rays were forwarded to a medical expert for review: his comments (in extracts): there was ¿ evidence of poor bone repair capacity due to poor vascularization.¿ if the (lag screw) screw orientates clearly different from the orientation of the femoral neck this might result in additional shear load during the movement of the head when the patient walks.This can result in a non-union.According to received information the patient was not compliant to the surgeon¿s mobilization instructions.The patient experienced sub-troch non-union and fell and the g4 nail broke.Investigation revealed no deficiency of the product.Based on the investigation, the root cause was attributed to a patient related issue.If any information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
G4 LONG NAIL RIGHT D10XL360MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17057006
Report Number0009610622-2023-00190
Device Sequence Number5044581
Product Code HSB
UDI-Device Identifier07613327479447
UDI-Public07613327479447
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number8425-0360S
Device Catalogue Number84250360S
Device Lot NumberK02A541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale